A generalized strange term in Signorini's type problems
ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique, Volume 37 (2003) no. 5, pp. 773-805.

The limit behavior of the solutions of Signorini’s type-like problems in periodically perforated domains with period ε is studied. The main feature of this limit behaviour is the existence of a critical size of the perforations that separates different emerging phenomena as ε0. In the critical case, it is shown that Signorini’s problem converges to a problem associated to a new operator which is the sum of a standard homogenized operator and an extra zero order term (“strange term”) coming from the geometry; its appearance is due to the special size of the holes. The limit problem captures the two sources of oscillations involved in this kind of free boundary-value problems, namely, those arising from the size of the holes and those due to the periodic inhomogeneity of the medium. The main ingredient of the method used in the proof is an explicit construction of suitable test functions which provide a good understanding of the interactions between the above mentioned sources of oscillations.

DOI: 10.1051/m2an:2003055
Classification: 35B27,  35A25,  42C30
Keywords: Signorini's problem, homogenization, Tartar's method, variational inequality
@article{M2AN_2003__37_5_773_0,
     author = {Conca, Carlos and Murat, Fran\c{c}ois and Timofte, Claudia},
     title = {A generalized strange term in {Signorini's} type problems},
     journal = {ESAIM: Mathematical Modelling and Numerical Analysis - Mod\'elisation Math\'ematique et Analyse Num\'erique},
     pages = {773--805},
     publisher = {EDP-Sciences},
     volume = {37},
     number = {5},
     year = {2003},
     doi = {10.1051/m2an:2003055},
     zbl = {1040.35008},
     language = {en},
     url = {http://www.numdam.org/articles/10.1051/m2an:2003055/}
}
TY  - JOUR
AU  - Conca, Carlos
AU  - Murat, François
AU  - Timofte, Claudia
TI  - A generalized strange term in Signorini's type problems
JO  - ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique
PY  - 2003
DA  - 2003///
SP  - 773
EP  - 805
VL  - 37
IS  - 5
PB  - EDP-Sciences
UR  - http://www.numdam.org/articles/10.1051/m2an:2003055/
UR  - https://zbmath.org/?q=an%3A1040.35008
UR  - https://doi.org/10.1051/m2an:2003055
DO  - 10.1051/m2an:2003055
LA  - en
ID  - M2AN_2003__37_5_773_0
ER  - 
%0 Journal Article
%A Conca, Carlos
%A Murat, François
%A Timofte, Claudia
%T A generalized strange term in Signorini's type problems
%J ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique
%D 2003
%P 773-805
%V 37
%N 5
%I EDP-Sciences
%U https://doi.org/10.1051/m2an:2003055
%R 10.1051/m2an:2003055
%G en
%F M2AN_2003__37_5_773_0
Conca, Carlos; Murat, François; Timofte, Claudia. A generalized strange term in Signorini's type problems. ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique, Volume 37 (2003) no. 5, pp. 773-805. doi : 10.1051/m2an:2003055. http://www.numdam.org/articles/10.1051/m2an:2003055/

[1] N. Ansini and A. Braides, Asymptotic analysis of periodically perforated non-linear media. J. Math. Pures Appl. 81 (2002) 439-451. | Zbl

[2] H. Attouch, Variational Convergence for Functions and Operators. Pitman, London (1984). | MR | Zbl

[3] A. Braides and A. Defranceschi, Homogenization of Multiple Integrals. Oxford University Press, Oxford (1998). | MR | Zbl

[4] H. Brézis, Problèmes unilatéraux. J. Math. Pures Appl. 51 (1972) 1-168. | Zbl

[5] C. Calvo Jurado and J. Casado Díaz, The limit of Dirichlet systems for variable monotone operators in general perforated domains. J. Math. Pures Appl. 81 (2002) 471-493. | Zbl

[6] J. Casado Díaz, Existence of a sequence satisfying Cioranescu-Murat conditions in homogenization of Dirichlet problems in perforated domains. Rend. Mat. Appl. 16 (1996) 387-413. | Zbl

[7] J. Casado-Díaz, Homogenization of Dirichlet problems for monotone operators in varying domains. Proc. Roy. Soc. Edinburgh Sect. A 127 (1997) 457-478. | Zbl

[8] D. Cioranescu and J. Saint Jean Paulin, Homogenization in open sets with holes. J. Math. Anal. Appl. 71 (1979) 590-607. | Zbl

[9] D. Cioranescu and F. Murat, Un terme étrange venu d'ailleurs, I and II, in Nonlinear Differential Equations and Their Applications, Collège de France Seminar, H. Brézis and J.L. Lions, Eds., Vol. II, pp. 98-138, Vol. III, pp. 154-178. Pitman, London, Research Notes in Mathematics 60 and 70 (1982 and 1983). English translation: A Strange Term Coming from Nowhere, in Topics in the Mathematical Modelling of Composite Materials, A. Cherkaev and R.V. Kohn, Eds. Birkhäuser, Boston, Progr. Nonlinear Differential Equations Appl. 31 (1997) 45-93. | Zbl

[10] C. Conca and P. Donato, Non homogeneous Neumann problems in domains with small holes. RAIRO Modél. Math. Anal. Numér. 22 (1988) 561-607. | Numdam | Zbl

[11] C. Conca and M. Vanninathan, On uniform H 2 -estimates in periodic homogenization. Proc. Roy. Soc. Edinburgh A 131 (2001) 499-517. | Zbl

[12] G. Dal Maso, On the integral representation of certain local functionals. Ricerche Mat. 32 (1983) 85-113. | Zbl

[13] G. Dal Maso, Γ-convergence and μ-capacities. Ann. Scuola Norm. Sup. Pisa Cl. Sci. 14 (1987) 423-464. | Numdam | Zbl

[14] G. Dal Maso, An Introduction to Γ- Convergence. Birkhäuser, Boston, Progr. Nonlinear Differential Equations Appl. 8 (1993). | Zbl

[15] G. Dal Maso and A. Garroni, New results on the asymptotic behavior of Dirichlet problems in perforated domains. Math. Models Methods Appl. Sci. 4 (1994) 373-407. | Zbl

[16] G. Dal Maso and F. Murat, Asymptotic behaviour and correctors for Dirichlet problems in perforated domains with homogeneous monotone operators. Ann. Scuola. Norm. Sup. Pisa Cl. Sci. 24 (1997) 239-290. | Numdam | Zbl

[17] G. Dal Maso and F. Murat, Asymptotic behaviour and correctors for linear Dirichlet problems with simultaneously varying operators and domains. Ann. Inst. H. Poincaré, Anal. non linéaire (to appear). | Numdam | Zbl

[18] E. De Giorgi and T. Franzoni, Su un tipo di convergenza variazionale. Atti. Accad. Naz. Lincei Rend. Cl. Sci. Mat. Fis. Natur. 58 (1975) 842-850. | Zbl

[19] G. Duvaut and J.L. Lions, Les inéquations en mécanique et en physique. Dunod, Paris (1972). | Zbl

[20] G. Fichera, Problemi elastostatici con vincoli unilaterali: il problema di Signorini con ambigue condizioni al contorno. Mem. Accad. Naz. Lincei, Serie 8 7 (1964) 91-140. | Zbl

[21] A. Kovalevsky, An effect of double homogenization for Dirichlet problems in variable domains of general structure. C. R. Acad. Sci. Paris Sér. I Math. 328 (1999) 1151-1156. | Zbl

[22] J.L. Lions and G. Stampacchia, Variational inequalities. Comm. Pure Appl. Math. 20 (1967) 493-519. | Zbl

[23] V.A. Marcenko and E.Ja. Hrouslov, Boundary Value Problems in Domains with Fine-Grained Boundary (in russian). Naukova Dumka, Kiev (1974). | Zbl

[24] F. Murat, H-convergence, Séminaire d'Analyse Fonctionnelle et Numérique de l'université d'Alger 1977-1978, multigraphied, 34 p. English translation: F. Murat and L. Tartar, H-convergence, in Topics in the Mathematical Modelling of Composite Materials, A. Cherkaev and R.V. Khon, Eds. Birkhäuser, Boston, Progr. Nonlinear Differential Equations Appl. 31 (1997) 21-43. | Zbl

[25] A. Signorini, Sopra alcune questioni di Elastostatica. Atti della Soc. Ital. per il Progresso della Scienze (1963). | JFM

[26] I.V. Skrypnik, Nonlinear Elliptic Boundary Value Problems. Teubner-Verlag, Leipzig (1986). | MR | Zbl

[27] L. Tartar, Problèmes d'homogénéisation dans les équations aux dérivées partielles. Cours Peccot, Collège de France (1977) (Partially written in [24]).

[28] L. Tartar, Quelques remarques sur l'homogénéisation, in Functional Analysis and Numerical Analysis, Proceedings of the Japan-France Seminar 1976, H. Fujita, Ed. Japan Society for the Promotion of Science, Tokyo (1978) 469-482.

Cited by Sources: